Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

For moms who are using or have used the Depo shot

Did it decrease your libido? Did you have any other problems with it? Did you have any problems conceiving again after you went off it?

 
Ati_13

Asked by Ati_13 at 11:55 AM on Apr. 4, 2011 in Health

Level 24 (21,184 Credits)
This question is closed.
Answers (9)
  • I had no problem conceiving after I went off the shot. I switched to the pill and within 6 months I was pregnant. I used the shot for several years and I switched because I started loosing my hair, gaining a lot of weight and I had super heavy periods, but they only came once every few months.
    scout_mom

    Answer by scout_mom at 11:58 AM on Apr. 4, 2011

  • I got pregnant about a year after going off of it, I to gained weight and had really heavy periods about every three months with it...I also lost my hair while on it, I was told it was just normal side effects from the shot.
    kitchenwitch78

    Answer by kitchenwitch78 at 12:01 PM on Apr. 4, 2011

  • I have only been on it for two months but I think it has decreased it. Just had a baby but I was "excited" before I got it and about a week after being on it I didnt feel into it. now we have sex maybe once a week and its not usually my idea.
    katy.pace

    Answer by katy.pace at 12:03 PM on Apr. 4, 2011

  • i did have some of those prob.s but thats not why id suggust to be very carfull if you do decide to go with deppo... it was massivly witteling away my bone mass, i had bone pain that almost sent me to the hospital, and thats saying something cause i try to avoid hospitols, have no insurance and when i was rushed in for a emergancy c-section they had to pump me full of drugs cause i'd been going el natural... it just goes to show you bone pain can hurt like a blep... if you wanta good alternative look into the implant they put in your arm, no bone loss, less side effects, it doesn't hurt as bad, it lasts way longer(but you can have it taken out at anytime), and it's sopost to have a pretty fast time period to return to being able to concieve.
    FDMom2Monkeys

    Answer by FDMom2Monkeys at 12:06 PM on Apr. 4, 2011

  • I got preggers on the depo
    april_f

    Answer by april_f at 12:08 PM on Apr. 4, 2011

  • I just went off the shot due to lack of sex drive, I spotted almost constantly (for the entire 16 months i was on it!!) and weight gain. I wouldnt recommend the shot to anyone!!
    BabyBugsmama

    Answer by BabyBugsmama at 12:12 PM on Apr. 4, 2011

  • Lol, awesome, no one has a positive experience with it. I have NO other birth control options. None. Everything else is either too ineffective, to desensitizing, not safe for breast feeding or is contraindicated for me since I have a history of ectopic pregnancy.
    Ati_13

    Comment by Ati_13 (original poster) at 12:16 PM on Apr. 4, 2011

  • It didn't mess with my libido, but it did make my hands and fingers numb. I went off it because of that.
    lovingmy4babies

    Answer by lovingmy4babies at 12:18 PM on Apr. 4, 2011

  • It decreased my libido, got knocked up on it, and it made me psycho lol
    MaterialGirl198

    Answer by MaterialGirl198 at 9:08 AM on Apr. 5, 2011